Anxiety Community
HELP
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP

It is me again and I need your help.  I am starting my third week of daytime anxiety attacks.  I am at the end of my rope.  Here is some background.  I am 49 years old. I have mitral valve prolapse.  Found out in 2001.  Attacks started during the summer of 2001 when I got overheated.  The attacks lasted for almost 2 months.  Then they came back the summer of 2005.  The attacks lasted for almost 2 months then.  Three weeks ago I got overheated and the attacks immediately started again.  I can be sound asleep and then in the morning they suddenly start and last until late afternoon.  By night I feel normal.  I sleep good all night until the morning attacks begin.   I am very nervous, have no appetite, my calf muscles are weak, I am depressed, I do not want to go anywhere, and I feel every heart beat.  I went to the doct three weeks ago and told her that I wanted to work through it myself.  But now, I don't know if I can.  I take 10 mg Lexapro every morning.  I wish I could take something that could stop the attacks.  This morning I put a wet hand towel on my neck; this helped a little bit.l    I have some xanax and klonopin (spelling?) left from 2005.  I never took them then but I was wondering if either one of these would help.  Any suggestions?  I am a school teacher and I think a strong happy person.  But, I don't know how much more of this I can take.  
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
i'm so sorry your going through this. most of us here at this site completely understand because we have anxiety or depression or both. maybe you do need to talk to your dr. about an antianxiety medication. i don't know how long xanax and clonipin are good for so you should ask for a new presciption. either one of these meds should help with your panic attacks. you and your dr. can decide. you have alot of sympoms of anxiety, no appetite, sore muscles, weakness and not wanting to leave the house. i hope you see you dr. soon and start feeling better. take care. remar
Blank
Avatar_f_tn
Thank you!  
Blank
Avatar_f_tn
your wecome! i can really relate to what your going through. can you ask Ryan about the tapering since the dr. on call is no help? take care. remar
Blank
Avatar_f_tn
I'm new to this forum.  What do you mean ask Ryan?
Blank
Avatar_f_tn
I'm new to this forum.  What do you mean ask Ryan?
Blank
305217_tn?1218305908
Hi,
I think there was a bit of confusion here between another poster remar was replying to..she wasn't referring to you about the tapering/asking Ryan and the Doc on call stuff. reading a lot of posts at once can be discombobulating...LOL...

Anyway, on to your issue...I have a friend who suffered for years with severe panic attacks, Doc's said it was just anxiety, and gave her a very low dose benzo to use, which didn't help much, and gave her other side effects so she didn't really use it often.
Well, she started seeing a new Doc for other issues and was asked about her medical history etc.. She told him about the panic attacks all her life, and so on. He wanted her to see a heart doc, she did and he had her wear the holter monitor, did heart tests, etc.. Turns out she has a severe MVP too. 20 years of living like that and no one ever suggested other tests, so forth.
So now, at least she knows the reason for the attacks.....because they come from nowhere, one minute she's fine the next...well....you know. And of course just the fear of having one can bring one on, but her now knowing what it is has cut down on those quite a bit.
So the doc has given her scripts for the xanax, in different dosages for her to use depending on the severity of the attacks. And it helps her tremendously at the time of an attack.
At first she used a smaller dose on a daily schedule for awhile, because her fear was so bad it was causing severe GAD. But once she researched the MVP and learned more about it and using other techniques to help she just uses the xanax now when she has an attack. And now she can tell the differences between the types of attacks to know which dose of the xanax to use. Or she can just take a low dose at first, and if it doesn't help then take another, as the xanax works very quickly.
She will always have the possibility of them, but knowing the triggers, and the less severe symptoms she may have before one comes on, she can use the med to prevent a full blown attack.
So maybe speak to your doc about that.
Hope you feel better soon.
Take care ; )
Blank
Avatar_f_tn
Thank you so much.  Your reply was very helpful.  I just took a klonopin (1/2 tablet) it helped so so much.  This is the first time I have taken one.  I took a nap and felt much better.  Thank you, thank you, thank you.
Blank
Avatar_f_tn
your right, there was a mistake in my post about asking ryan for help with tapering, that was for another person, don't know how that happened. anyway, sorry about that i'm sure it was confusing. boogie2, i'm so glad the klonopin helped! i think babaluandotis2 gave you very good advice. i'm happy your feeling better. take care. remar
Blank
480448_tn?1403547723
I am so sorry you're having such a rough time....geez...I know exactly how that feels.  :0(

In MY opinion, I think you should ask your PCP for a referral to a psychiatrist.  Then, you can pow-wow with him/her about all of these issues, where to start, what treatment options are best for you.

Definitely being on SOME sort of anti-anxiety med at this point is crucial, IMO....just due to the frequent and severe panic/anxiety issues you are having.  Even if only a temporary course of something to get you through the rough patch.  

I wouldn't advise starting to self-medicate with left-over meds...not unless you run it by your MD first...to get the proper dosing schedule, etc.  Most medications have a shelf life of about a year (there will be an exp date on your RX bottle)...and when meds expire, the most common result is that the meds lose their effectiveness some.  That's why starting over with a brand new prescription would be the best way to go.

Another thing to keep in mind and to possibly mention to your doctor....is trying a beta blocker.  People with MVP are VERY prone to anxiety disorders...the two go together like peas and carrots.  I myself have the wonderful combo.  A lot of times treating any symptoms you have due to the MVP with a beta blocker (like Inderal) will help overall with the anxiety as well.  Just something to think about and inquire with your doctor.

Once you start addressing the anxiety more aggressively with some talk therapy, and medication (if appropriate)......you will gradually start noticing improvement.  Unfortunately once we are in the grips of that panic cycle...it DOES take some time to un-do.

Take care....and please do let us know how you are doing.  We are here for you.
Blank
Post a Comment
To
Recent Activity
535089_tn?1400677119
Blank
Mollyrae My strengh and support come... Comment
17 mins ago
535089_tn?1400677119
Blank
Mollyrae commented on Why You Might Have A ...
43 mins ago
6942344_tn?1410169826
Blank
Amandag78 commented on travel_melb's status
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
anxiety860
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
anxiety860